Alert archive / Texas / Special Weather Statements in 2015
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Jun 19, 2015, 3:16 AM CDT for Hemphill County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2015, 3:16 AM CDT (08:16 UTC)
- Expired
- Jun 19, 2015, 3:45 AM CDT
- In force
- 29 min
- Issued by
- NWS Amarillo, TX
County Hemphill County, TX
The radar
The Amarillo radar (KAMA), 133 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1561 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1904 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
224
WWUS84 KAMA 190816
SPSAMA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
316 AM CDT FRI JUN 19 2015
TXZ009-010-190845-
HEMPHILL TX-ROBERTS TX-
316 AM CDT FRI JUN 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTS AND
NORTHWESTERN HEMPHILL COUNTIES UNTIL 345 AM CDT...
AT 312 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES WEST OF CANADIAN...MOVING SOUTHEAST AT
15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN ROBERTS AND NORTHWESTERN
HEMPHILL COUNTIES.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3594 10040 3584 10045 3581 10062 3596 10067
3605 10058 3605 10052
TIME...MOT...LOC 0815Z 332DEG 12KT 3595 10057
$$
BRBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Jun 19, 1:31 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 19, 1:31 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 131 AM CDT FRI JUN 19 2015 .UPDATE... HAVE UPDATED THE FORECAST TO ADD MENTION OF SHOWERS AND THUNDERSTORMS TO THE EASTERN CWA FOR THIS MORNING. OUTFLOW BOUNDARIES ARE COMBINING WITH AN INSTABILITY AXIS OVER THIS AREA TO PRODUCE SHOWERS AND THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED 1108 PM CDT THU JUN 18 2015/ AVIATION... FOR THE 06Z TAFS...VFR CONDITIONS EXPECTED TO PREVAIL THROUGH THE PERIOD. THUNDERSTORM ACTIVITY SHOULD STAY AWAY FROM THE TAF SITES TONIGHT...AND THERE IS ONLY A VERY SLIGHT CHANCE FOR STORMS TO IMPACT SITES TOMORROW. ALSO DO NOT EXPECT BR OR FG TO IMPACT TAF SITES TONIGHT. OTHERWISE GENERALLY SOUTHERLY WINDS THROUGH THE PERIOD...WITH GUSTY SOUTH TO SOUTHWEST WINDS EXPECTED DURING THE AFTERNOON HOURS ON FRIDAY. NF PREV DISCUSSION... /ISSUED 1038 PM CDT THU JUN 18 2015/ UPDATE... ADJUSTED POPS REST OF TONIGHT AND RESTRICTED THEM TO WRN HALF OF FCST AREA BASED ON LATEST RADAR TRENDS. ANDRADE PREV DISCUSSION... /ISSUED 646 PM CDT THU JUN 18 2015/ AVIATION... FOR THE 00Z TAFS...TSTMS AT KDHT WILL LINGER IN THE VCNTY UNTIL AROUND 02Z. DO NOT EXPECT KAMA AND KGUY TO BE IMPACTED BY TSTMS BASED ON RADAR IMAGERY AND STORM MOVEMENT. SFC WINDS WILL INCREASE AND BECOME GUSTY FRIDAY AFTERNOON...AND THIS IS REFLECTED IN THIS FCST CYCLE. ANDRADE PREV DISCUSSION... /ISSUED 346 PM CDT THU JUN 18 2015/ DISCUSSION... THE REMNANTS OF BILL ARE MOVING THROUGH EASTERN OKLAHOMA THIS AFTERNOON. UPPER LEVEL RIDGE CONTINUES TO BUILD OVER THE DESERT SOUTHWEST. AN OUTFLOW BOUNDARY FROM AN MCS HAS MOVED THROUGH THE OKLAHOMA PANHANDLE AND IS STILL MAKING SLOW PROGRESS TOWARDS THE SOUTHWEST ACROSS THE TEXAS PANHANDLE. ISOLATED THUNDERSTORMS HAVE DEVELOPED ALONG THIS BOUNDARY ALREADY THIS AFTERNOON. PLENTY OF SURFACE BASED INSTABILITY IS AVAILABLE WITH MID 60S TO LOW 70 DEWPOINTS ACROSS THE PANHANDLES...AND MID LEVEL LAPSE RATES ARE FAIRLY HIGH. BUT A LIMITING FACTOR FOR LONG-LIVED OR WIDESPREAD SEVERE STORMS IS A LACK OF SHEAR. BEST SHEAR REMAINS OVER THE OKLAHOMA PANHANDLE WHERE BOTH DIRECTIONAL SHEAR AND A BIT OF SPEED SHEAR EXIST...BUT HIGHEST VALUES OF ONLY 30KTS OR SO COULD LIMIT OVERALL STORM STRUCTURE. OTHER THAN THE OLD OUTFLOW BOUNDARY...A WEAK AREA OF SURFACE CONVERGENCE EXTENDS SOUTHWARD ALONG THE NM/TX BORDER. EXPECT CONVECTION TO ALSO DEVELOP IN THIS AREA LATER THIS AFTERNOON. AS MENTIONED BEFORE WITH SHEAR...STEERING FLOW IS RATHER WEAK BUT SOME CONVECTION MAY BE ABLE TO PROPAGATE A BIT FURTHER EAST INTO THE PANHANDLES THAN PREVIOUS NIGHTS THANKS TO A STRENGTHENING LOW LEVEL JET LATER TONIGHT AND A WEAKNESS MOVING ALONG THE PERIPHERY OF THE RIDGE. THESE FACTORS COULD ALSO ALLOW CONVECTION TO PERSIST INTO THE EARLY MORNING HOURS. GIVEN THE LACK OF SHEAR...PRIMARY HAZARDS WITH STORMS TODAY WOULD BE HAIL UP TO THE SIZE OF HALF DOLLARS AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL MAY ALSO BE OF A CONCERN DUE TO SLOW MOVING STORMS. ON FRIDAY THE UPPER LEVEL RIDGE CONTINUES TO STRENGTHEN ACROSS THE AREA...AND SOME DISCREPANCIES EXIST IN THE MODELS AS TO WHETHER OR NOT OROGRAPHICALLY DRIVEN CONVECTION IN THE MOUNTAINS COULD AGAIN MAKE IT INTO THE PANHANDLES. FOR NOW HAVE KEPT THE FORECAST DRY. OVER THE WEEKEND THE RIDGE CONTINUES TO BUILD...AND 850MB TEMPERATURES APPROACH 31 TO 34 DEGREES OVER THE OKLAHOMA PANHANDLE AND FAR WESTERN TEXAS PANHANDLE. HIGH TEMPERATURES ACROSS THE AREA WILL REACH INTO THE 90S...WITH SOME AREAS FURTHER NORTH APPROACHING THE POSSIBILITY OF 100 DEGREES ON SATURDAY AND SUNDAY. THESE WARM TEMPERATURES WILL PERSIST THROUGH MIDWEEK WHEN THE RIDGE AXIS IS EXPECTED PUSH FURTHER EAST...AND THE NEXT OPPORTUNITY FOR PRECIPITATION ACROSS THE PANHANDLES. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 17/15
Hazardous weather outlook, Jun 19, 1:28 AM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 128 AM CDT FRI JUN 19 2015 OKZ001>003-TXZ001>020-191830- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 128 AM CDT FRI JUN 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...REST OF TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN OKLAHOMA AND TEXAS PANHANDLES THE REST OF TONIGHT. ANY STORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF THE PANHANDLES FRIDAY AND FRIDAY NIGHT. GUSTY WINDS...BRIEF HEAVY RAIN AND HAIL WILL BE THE MAIN THREATS. STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHIRNG
In the hours before
Special weather statement, Jun 18, 9:19 PM CDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
919 PM CDT THU JUN 18 2015
TXZ011-016-190315-
DEAF SMITH TX-OLDHAM TX-
919 PM CDT THU JUN 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OLDHAM AND WESTERN
DEAF SMITH COUNTIES UNTIL 1015 PM CDT...
AT 917 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
GLENRIO TO 11 MILES NORTHEAST OF BELLVIEW TO 5 MILES SOUTH OF
BELLVIEW...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
SIMMS... GLENRIO... BOOTLEG...
ADRIAN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3537 10305 3537 10245 3474 10248 3474 10304
3475 10305 3485 10305
TIME...MOT...LOC 0219Z 272DEG 20KT 3527 10299 3497 10300
3475 10308
NFSpecial weather statement, Jun 19, 1:23 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
123 AM CDT FRI JUN 19 2015
TXZ004-190700-
OCHILTREE TX-
123 AM CDT FRI JUN 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OCHILTREE COUNTY UNTIL
200 AM CDT...
AT 120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS FROM 8 MILES NORTH OF FARNSWORTH TO 6 MILES
SOUTHEAST OF FARNSWORTH...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
PERRYTON... WAKA... FARNSWORTH...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3650 10078 3612 10080 3612 10106 3634 10109
3650 10108 3650 10106
TIME...MOT...LOC 0621Z 192DEG 7KT 3644 10100 3624 10091
BRBSpecial weather statement, Jun 19, 3:16 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
316 AM CDT FRI JUN 19 2015
TXZ009-010-190845-
HEMPHILL TX-ROBERTS TX-
316 AM CDT FRI JUN 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTS AND
NORTHWESTERN HEMPHILL COUNTIES UNTIL 345 AM CDT...
AT 312 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES WEST OF CANADIAN...MOVING SOUTHEAST AT
15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN ROBERTS AND NORTHWESTERN
HEMPHILL COUNTIES.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3594 10040 3584 10045 3581 10062 3596 10067
3605 10058 3605 10052
TIME...MOT...LOC 0815Z 332DEG 12KT 3595 10057
BRBThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:30 PM CDT | Special Weather Statement | AMA | Oldham | 60 min |
| Jun 18, 9:19 PM CDT | Special Weather Statement | AMA | Deaf Smith | 56 min |
| Jun 19, 1:23 AM CDT | Special Weather Statement | AMA | Ochiltree | 37 min |
| Jun 19, 5:26 AM CDT | Areal Flood Advisory | AMA | Hemphill, Wheeler | 4 hr |
Nearby
Special Weather Statements in Texas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.